The increase in anxiety after dropping the Mirtazapine quickly became intolerable. I have grown weary of the daily struggle to go about my life. It feels like every moment of the day when I am outside my home is a battle. It’s not quite that bad in reality, but anxiety attacks were become a daily occurrence, and after a while the fight simply wears you down. It was becoming obvious that things were getting worse, and the rate of decline was accelerating. It was time to put the brakes on. This is where I was when I called the doctor last Tuesday to ask for a Zoloft prescription. Continue reading
When last I found time in the chaos to write in this space I had just been handed a prescription from Mirtazapine and was preparing to embark on yet another pharmacological experiment with this chemistry set I call my body. I was hopeful that it would be the last piece of the puzzle, but I am sorry to report that yet again the downside outweighed the benefit and that three weeks later I am no further ahead for having endured the mind numbing fog of these damn pills. I suppose to say I am not further ahead is not completely accurate, I have succeeded in eliminating one more drug from the list of viable options. Continue reading
It has been a month since I maxed out my Wellbutrin dose. Within several days of increasing the dosage I began to feel a little better, and that mild improvement has remained though I don’t think I gained much more after that first week. Over the past month I have been able to better manage my anxiety, or more accurately there has been less anxiety to manage, so I have felt better, but not as good as I would like to feel. I have been tossing around trying the Zoloft experiment, but the Mrs. and I have been talking more and more about a second child. The likely Zoloft side effects could make the conception process a lot more work than fun. Continue reading
On Monday I had an appointment with the doc that manages my medication. I went in having firmly decided to do something with the drugs. My world is definitely getting smaller and the process seems to be accelerating somewhat. There was a time when I eagerly sought opportunities to do things that I now find uncomfortable and anxiety provoking. I have been troubled by these changes as they have reached a point where they are really chipping away at my identity, and I had come to the conclusion that it was time to put the brakes on this process. Continue reading
The chaos of the holiday season has left me little time to think or write over the past month. A few ideas have run through my head, but finding the time to put them to words has been near impossible. As the first week of the new year comes to a close I find myself with a little time and it has occurred to me that I have reached something of a milestone. It was at the end of December 2011 that I took my last Klonopin. I have now been flying without my anxiety safety net for an entire year. Continue reading
The last couple weeks have been a confusing time for me. I have found myself in somewhat unfamiliar territory emotionally and physically. About three weeks ago I made a casual observation that my mind had become somewhat muddied. My cognitive processes seemed much slower and my memory had gone to pot. I was having a great deal of trouble recalling names from the previous chapters of my life, and I couldn’t seem to remember to do anything. Theses memory problems were most troublesome because I work as a salesman and forgetfulness is bad for business, but as time passed they worried me a little more.
Along with the mental cloudiness my temper was getting much shorter and as time passed my wife and I barely spoke without ending up making some sort of short, frustrated, and angry comment toward each other. About a week ago I began to notice I was doing things that made no sense, like forgetting steps of repetitive tasks I have completed thousands of times, and was becoming distrustful of myself which in turn was causing a marked increase in my anxiety levels. I had just come to the realization that I was beginning to slide downhill quickly when this weekend the tension with my wife exploded into a real open argument. She basically asked me what the hell was going on that I was repeatedly doing things that made no sense, or failing to do things that were obvious. It seems the greatest source of frustration on her part was that I had turned into a complete idiot. Continue reading
I took Wellbutrin for years. It was originally prescribed to try and mitigate the unfortunate personal side effects of the SSRI medications I was taking and it just never really went away. In the back of my head I was never really sure it was doing much of anything. A couple times over the years I would get fed up with the side effects of the SSRI and stop it. This always led to a slow decline in the stability of my mood. The first indicator that something was wrong would be chronic stomach upset. Before my actual mood deteriorated I would get tired of feeling sick all the time and end up back on the SSRI.
A little over a year ago I stopped the SSRI medications again and until recently my mood and stomach have behaved nicely. Over the winter I survived benzodiazepine withdrawals without the help of and SSRI and actually felt really good for awhile on the Wellbutrin alone. I suppose in hindsight I should have left well enough alone, but I had this nagging doubt that the Wellbutrin was doing anything and was excited by the prospect of a drug free existence. I worked my way off the Wellbutrin and by the end of May I was living with no chemical safety net. Within a month things started to decline. I was flirting with the idea of calling the doc when the recent insomnia hit and I had little choice but to do something.
About the same time the insomnia popped up I was beginning to lose myself in my own head. The anxiety was dripping off me. I worried about everything and just generally began to feel fearful. I was worried about the big questions in life. What are we doing here? What happens when we die? Big stuff with no real answers, but that caused me to spend way too much time in my head. I tried to stop myself from having these internal conversations, but my brain just went there on its own. About a week after I started the Wellbutrin I noted a slight let up in the overriding sense of unease, but I still couldn’t get out of my own head. When I last saw the doc we increased the Wellbutrin dosage from 150mg to 300mg. About a week in I finally found some relief from these dangerous internal though patterns.
I guess the question is answered. The Wellbutrin is doing something. The question now is if it will be enough. I travel around and work with the public. Twice in the last week or so I have had a customer point out that I look unhappy. I don’t feel particularly unhappy. I am tired. Sleep has been better, but not perfect, and even when I get a good night’s sleep I feel tired in the morning. I know that is not a good sign, but there have been improvements in my sleep over the past week so I remain hopeful that the fatigue will pass. I have also experienced some of the milder side effects of the Wellbutrin restart which include occasional dizziness and feeling cognitively slower. Some of these symptoms are letting up, and I wonder if the fatigue may be part of that as well. In the past when I have taken SSRI medications I have felt pretty good. At this point on the Wellbutrin I wouldn’t say I feel good I would just say I don’t feel bad. I am most certainly not on solid ground